What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at May 23, 3:18 PM EST, 37 minutes earlier.
Area forecast discussion, May 23, 3:18 PM EST, 37 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
418 PM EDT Sat May 23 2020
.NEAR TERM [Through Sunday]...
Scattered sea breeze induced thunderstorms will continue into this
evening. The east coast and Gulf coast boundaries will likely
collide west of Highway 301 and along the I-75 corridor
potentially yielding briefly severe storms capable of producing
damaging winds and small hail. A mid-level ridge builds over the
area overnight keeping the area relatively dry into tomorrow.
Shortwave energy to the south begins to lift northward increasing
cloud cover overnight and potentially bringing showers and storms
to our southern zones. Another hot day in store for tomorrow with
highs in the low 90s inland and mid 80s near the Atlantic coast.
.SHORT TERM [Sunday Night Through Monday Night]...
On Monday, the ridge over the Western Atlantic moves northward as
an upper trough digs into Texas. Deep layer generally southerly
flow will continue to lift shortwaves northward spreading showers
and storms through the area. At the surface, breezy easterly flow
develops on Monday. The increase in cloud cover and onshore flow
will help moderate temperatures closer to normal. Lows will be in
the upper 60s to low 70s and highs generally be in the mid 80s.
.LONG TERM [Tuesday Through Friday]...
An upper low remains over Texas through the week as a ridge lingers
over the western Atlantic. Lingering shortwaves move through on
Tuesday keeping showers and storms over the area. Daily showers
and storms will build over the forecast area with diurnal heating
and in conjunction with the afternoon sea breeze the rest of the
week. After cooler temperatures Tuesday, more seasonable
temperatures prevail through the week. Highs will generally be in
the mid to upper 80s and lows in the upper 60s to low 70s.
&&
.AVIATION...
[Through 18Z Sunday]
East coast sea breeze was moving inland early this afternoon.
Scattered showers and storms are forecast to begin developing
along the sea breeze over the next 1-2 hours near KJAX, and then
move inland towards KVQQ. The Gulf coast sea breeze will also move
slowly inland, with the sea breeze boundaries merging along I-75
in the late afternoon. Southeast winds around 10 knots will
prevail this afternoon, with light winds overnight. An increase in
high clouds is expected overnight, with southeast winds 5-10 knots
prevailing on Sunday.
&&
.MARINE...
This weekend, mostly dry conditions with south-southeasterly flow
prevail as the area remains on the western edge of a high pressure
ridge. Next week, the ridge moves northward causing easterly
onshore flow to dominate and a return of shower and thunderstorm
chances.
Rip currents: Moderate risk today and Sunday along SE GA and NE FL
beaches.
&&
.FIRE WEATHER...
Hot temperatures with thunderstorms develop along the afternoon sea
breeze today, initially closer to the coastline and then spreading
inland as the sea breeze presses further inland. Best chance for
showers and storms will be west of HWY 301 and along the I-75 corridor
in the late afternoon to early evening as the east coast sea breeze
merges with the Gulf coast sea breeze. Sea breeze onshore winds will
extend inland towards the I-95 corridor with wind speeds of about
10-15 mph with gusts of about 20-25 mph. Tomorrow, hot and mostly dry
conditions prevail with an isolated storm possible west of I-75.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 68 92 69 85 68 / 20 20 20 40 30
SSI 72 84 72 81 72 / 0 10 30 40 40
JAX 71 90 71 85 71 / 0 10 20 40 40
SGJ 71 86 71 83 70 / 0 0 20 40 50
GNV 69 91 70 85 69 / 20 10 30 50 50
OCF 70 92 70 85 70 / 20 20 30 50 50
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&
In the hours before
Special weather statement, May 23, 2:25 PM EST, 1 hour 30 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
325 PM EDT Sat May 23 2020
GAZ154-165-166-232030-
Inland Camden GA-Coastal Glynn GA-Coastal Camden GA-
325 PM EDT Sat May 23 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CAMDEN AND SOUTH
CENTRAL GLYNN COUNTIES UNTIL 430 PM EDT...
* At 325 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm 10 miles north of Kings Bay Base.
This storm was nearly stationary.
* Penny size hail, wind gusts up to 50 mph, and minor flooding due to
heavy rainfall is possible with this storm.
* Locations impacted include...
Jekyll Island, Dover Bluff and Harrietts Bluff.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3091 8140 3085 8158 3103 8168 3113 8139
3097 8139
TIME...MOT...LOC 1925Z 153DEG 4KT 3094 8153
KBSpecial weather statement, May 23, 3:05 PM EST, 50 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
405 PM EDT Sat May 23 2020
FLZ024-124-GAZ165-166-232100-
Inland Nassau FL-Coastal Nassau FL-Inland Camden GA-
Coastal Camden GA-
405 PM EDT Sat May 23 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN NASSAU AND SOUTH
CENTRAL CAMDEN COUNTIES UNTIL 500 PM EDT...
* At 405 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm over Kingsland, moving south at 5
mph.
* Small hail, winds in excess of 45 mph, and minor flooding due to
heavy rainfall is possible with this storm.
* Locations impacted include...
St. Marys, Kingsland, Kings Bay Base, Yulee and Colesburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3093 8172 3083 8153 3058 8156 3065 8187
TIME...MOT...LOC 2005Z 016DEG 6KT 3084 8165
KB
Special weather statement, May 23, 3:18 PM EST, 37 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
418 PM EDT Sat May 23 2020
FLZ020-122-GAZ162-163-232115-
Hamilton FL-Northern Columbia FL-Clinch GA-Echols GA-
418 PM EDT Sat May 23 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN COLUMBIA...
NORTHEASTERN HAMILTON...SOUTHEASTERN ECHOLS AND SOUTHEASTERN CLINCH
COUNTIES UNTIL 515 PM EDT...
* At 418 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm over Fargo, moving south at 5 mph.
* Small hail, wind gusts up to 50 mph, and minor flooding due to
heavy rainfall is possible with this storm.
* Locations impacted include...
Fargo and Needmore.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3082 8264 3079 8246 3046 8249 3052 8281
TIME...MOT...LOC 2018Z 002DEG 5KT 3070 8258
KB
Special weather statement, May 23, 3:25 PM EST, 30 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
425 PM EDT Sat May 23 2020
FLZ024-025-124-125-232130-
Inland Duval FL-Inland Nassau FL-Coastal Nassau FL-Coastal Duval FL-
425 PM EDT Sat May 23 2020
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL NASSAU AND NORTH CENTRAL
DUVAL COUNTIES UNTIL 530 PM EDT...
* At 425 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm near Nassau Village-Ratliff, or near
Callahan, moving south at 5 mph.
* Penny size hail, wind gusts up to 50 mph, and minor flooding due to
heavy rainfall is possible with this storm.
* Locations impacted include...
Callahan, Jacksonville International Arpt, Ratliff, Oceanway and
Nassau Village-Ratliff.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3064 8181 3059 8159 3044 8162 3048 8190
TIME...MOT...LOC 2025Z 014DEG 5KT 3056 8174
KB
Special weather statement, May 23, 3:34 PM EST, 21 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
434 PM EDT Sat May 23 2020
GAZ162-163-232130-
Clinch GA-Echols GA-
434 PM EDT Sat May 23 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ECHOLS AND
NORTHWESTERN CLINCH COUNTIES UNTIL 530 PM EDT...
* At 433 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm over Mayday, or 7 miles north of
Statenville. This storm was nearly stationary.
* Penny size hail, wind gusts up to 50 mph, and minor flooding due to
heavy rainfall is possible with this storm.
* Locations impacted include...
Du Pont and Mayday.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3080 8313 3081 8310 3083 8310 3083 8309
3085 8309 3085 8301 3086 8301 3087 8297
3110 8297 3114 8295 3098 8274 3069 8299
3078 8314
TIME...MOT...LOC 2033Z 211DEG 4KT 3081 8303
KBSpecial weather statement, May 23, 3:55 PM EST, 0 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
455 PM EDT Sat May 23 2020
FLZ024-GAZ364-232200-
Inland Nassau FL-Western Charlton GA-
455 PM EDT Sat May 23 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN NASSAU AND SOUTH
CENTRAL CHARLTON COUNTIES UNTIL 600 PM EDT...
* At 454 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm near Bryceville, or 12 miles
southwest of Callahan, moving southwest at 5 mph.
* Penny size hail, wind gusts up to 50 mph, and minor flooding due to
heavy rainfall is possible with this storm.
* Locations impacted include...
St. George and Bryceville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3036 8195 3031 8202 3033 8205 3036 8205
3036 8209 3043 8220 3055 8199 3044 8186
TIME...MOT...LOC 2054Z 046DEG 5KT 3045 8199
KB